MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLO ADV PERIPHERAL DRILL GUIDE; DRILLS (BITS, SLEEVES, GUIDES) : DRILL GUIDES

DEPUY ORTHOPAEDICS INC US GLO ADV PERIPHERAL DRILL GUIDE; DRILLS (BITS, SLEEVES, GUIDES) : DRILL GUIDES
Catalog Number 212861008
Medical Device Problem Codes Dull, Blunt (2407); Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no products were returned for investigation.However, we did receive an initial investigation report from (b)(6) that had photographs of the three products that confirmed the drill product was dull and showed signs of excessive wear.The complaint was found to be unjustified.The reason that the drill could not drill was down to excessive wear and tear.The ifu does state that the products should be visually checked prior to use for wear.No corrective action is required.Addendum added 02-september-19.Following receipt of the complaint products, the products were inspected and general wear of the drill bit was confirmed.It was concluded that: based on the information received and the investigation performed, the most likely cause of the complaint is instrument dulling over time from repeated use.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon recognized that the frill tip was dull because the surgeon could not perform drilling (with drill guide (p/n and lot number were unknown)) to open the bone hole to implant the glenoid component into the patient¿s body during tsa surgery on (b)(6) 2019.The surgeon tried to open the bone hole without drill guide, however, the surgeon could not open the bone hole again.The surgery was completed by using alternative drill tip (p/n and lot number were unknown).There was less than 30mi.Surgical delay and no harm to the patient.No further information was provided by the hospital.

Brand Name
GLO ADV PERIPHERAL DRILL GUIDE
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILL GUIDES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9207613
Report Number1818910-2019-110633
Device Sequence Number449477
Product Code HWT
UDI-Device Identifier10603295089308
UDI-Public10603295089308
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212861008
Device Lot NumberAK0905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2019
Initial Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1